Alert archive / Colorado / Areal Flood Warnings in 2015
Areal Flood Warning 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this areal flood warning at Jun 20, 2015, 3:55 AM MDT for Douglas County, Jefferson County, Park County, Colorado. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 3:55 AM MDT (09:55 UTC)
- Expired
- Jun 22, 2015, 3:45 PM MDT
- In force
- 60 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 104 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
459
WGUS45 KBOU 200955
FLWBOU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
355 AM MDT SAT JUN 20 2015
COC035-059-093-222145-
/O.NEW.KBOU.FA.W.0021.150620T0955Z-150622T2145Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARK CO-DOUGLAS CO-JEFFERSON CO-
355 AM MDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLOOD WARNING FOR...
SNOWMELT IN...
EAST CENTRAL PARK COUNTY IN CENTRAL COLORADO...
SOUTHWESTERN DOUGLAS COUNTY IN NORTHEASTERN COLORADO...
SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL COLORADO...
* UNTIL 345 PM MDT MONDAY
* SIGNIFICANT HIGH MOUNTAIN SNOWPACK RUNOFF CONTINUES ON THE
HEADWATERS OF THE SOUTH PLATTE RIVER. STREAMFLOWS WERE ALREADY
HIGH AND RESERVOIRS NEARLY FULL DUE TO RAIN AND SNOWMELT IN MAY
AND EARLY JUNE. FLOODING IS OCCURRING ALONG THE SOUTH PLATTE RIVER
DOWNSTREAM OF ELEVENMILE RESERVOIR.
THE TRUMBULL BRIDGE HAS BEEN CLOSED DUE TO FLOODING. FLOODING IS
EXPECTED TO CONTINUE ALONG THE SOUTH PLATTE RIVER FROM ELEVEN MILE
RESERVOIR DOWNSTREAM PAST CHEESMAN RESERVOIR. THIS IS BASED UPON
RESERVOIR RELEASES AS OF JUNE 18TH FOR ANTERO...ELEVEN MILE AND
CHEESMAN RESERVOIRS.
WITH ABOVE AVERAGE TEMPERATURES AND HIGH FLOWS UPSTREAM OF SPINNEY
MOUNTAIN RESERVOIR THROUGH THE WEEKEND...SOUTH PLATTE RIVER LEVELS
COULD RISE A LITTLE MORE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DECKERS AND
ALSO ROADS AND CAMPGROUNDS DOWN BY THE SOUTH PLATTE RIVER.
THIS WARNING EXTENDS THE WARNING FOR THE SOUTH PLATTE RIVER THROUGH
THE WEEKEND.
LAT...LON 3891 10548 3894 10542 3917 10532 3935 10518
3931 10518 3920 10527 3913 10531 3912 10533
3908 10533 3896 10537 3890 10547
$$
GIMMESTAD1 follow-up statement
272
WGUS85 KBOU 221535
FLSBOU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
935 AM MDT MON JUN 22 2015
COC035-059-093-221544-
/O.CAN.KBOU.FA.W.0021.000000T0000Z-150622T2145Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARK CO-DOUGLAS CO-JEFFERSON CO-
935 AM MDT MON JUN 22 2015
...THE FLOOD WARNING FOR SNOWMELT IN EAST CENTRAL PARK...SOUTHWESTERN
DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED BELOW FLOOD STAGE...BUT REMAIN ELEVATED
AND FAST. A FLOOD ADVISORY WILL REPLACE THIS WARNING DUE TO THESE
REASONS. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES OR RIVER
RESTRICTIONS.
LAT...LON 3891 10548 3894 10542 3917 10532 3935 10518
3931 10518 3920 10527 3913 10531 3912 10533
3908 10533 3896 10537 3890 10547
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this areal flood warning went out at Jun 20, 3:02 AM MDT, 53 minutes earlier.
Area forecast discussion, Jun 20, 3:02 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 302 AM MDT SAT JUN 20 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 302 AM MDT SAT JUN 20 2015 LITTLE CHANGE TO THE AIR ALOFT TODAY...EXCEPT A BIT LESS WESTERLY FLOW. AT LOW LEVELS A WEAK COLD FRONT WILL DROP ACROSS THE PLAINS EARLY THIS MORNING. A LITTLE REINFORCEMENT FROM LAST NIGHTS SOUTH DAKOTA MCS WILL PRODUCE A SURGE OF WIND OVER THE PLAINS...BUT OVERALL THIS AIR IS A LITTLE COOLER AND NOT REALLY ANY MORE MOIST THAN WHAT WE HAVE HAD IN PLACE THE LAST FEW DAYS. AS A RESULT WE WILL PROBABLY STILL BE CAPPED BY THE WARM AIR ALOFT...ESPECIALLY SINCE THERE WILL NOT BE MUCH GOING ON TO FORCE ANY LOW LEVEL CONVERGENCE THIS AFTERNOON EITHER. WILL LEAVE SOME LOW POPS FOR AN ISOLATED STORM OR TWO OVER THE FRONT RANGE IN THE LATE AFTERNOON AND ON THE NORTHEAST PLAINS THIS EVENING...IF THERE IS NOT OUTFLOW FROM CONVECTION TO OUR NORTH THERE COULD WELL BE NOTHING AT ALL. FORECAST TEMPS LOOK GOOD...CONTINUING TO UNDERCUT GUIDANCE SLIGHTLY DUE TO SOIL MOISTURE...ALSO KEEPING DEW POINTS UP AS THE DIURNAL DROP HAS BEEN WAY OVERDONE DUE TO SOME COMBINATION OF THE SURFACE INTERACTION AND SHALLOW BOUNDARY LAYER NOT BEING HANDLED WELL. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 302 AM MDT SAT JUN 20 2015 ON SUNDAY SURFACE DOWNSLOPE FLOW ASSOCIATED WITH A LEE TROUGH WILL RESULT IN THE WARMEST TEMPERATURES THUS FAR THIS YEAR. PREVIOUS SHIFT MADE THE CHANGE TO MID 90S FOR SUNDAY WHICH LOOKS GOOD. THIS IS LESS THAN GUIDANCE TEMPERATURES BUT WE HAVE SEEN GUIDANCE TEMPERATURES OVERREACHING FOR THE PAST MONTH. IT WILL REMAIN MOSTLY DRY SUNDAY AND MONDAY AS THE UPPER HIGH CENTER SLOWLY EDGES EASTWARD. BY TUESDAY IT MAY BE FAR ENOUGH EAST TO ALLOW MOISTURE TO EDGE NORTHWARD AND KICK OFF CONVECTION. IF NOT TUESDAY DEFINITELY WEDNESDAY AND THURSDAY. AT THE SURFACE THE MODELS KEEP A WEAK SURFACE LOW IN SOUTHEAST COLORADO THROUGH THURSDAY...THIS WILL LIKELY COMBINE WITH HIGH PRESSURE ON THE PLAINS TO SPREAD STATUS AND FOG WESTWARD TUESDAY AND WEDNESDAY NIGHT AND POSSIBLY MONDAY NIGHT. INCREASED CLOUD COVER EACH MORNING. THE COMBINATION OF MORNING STRATUS AND MORE CONVECTION WILL CAUSE MAXIMUM TEMPERATURES TO DROP BACK INTO THE 80S TUESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 302 AM MDT SAT JUN 20 2015 VFR THROUGH TONIGHT. ISOLATED STORMS IF ANY TODAY. && .HYDROLOGY... ISSUED AT 302 AM MDT SAT JUN 20 2015 MID SUMMER TEMPERATURES OVER THE HIGH MOUNTAINS CONTINUE TO PRODUCE RAPID SNOWMELT. SNOTEL SITES AROUND 11 THOUSAND FEET ONLY HAVE A COUPLE DAYS OF SNOW LEFT...SO EVEN WITH LITTLE CHANGE IN THE TEMPERATURES THE AMOUNT OF SNOW MELTING SHOULD BE DECREASING BY EARLY NEXT WEEK. LITTLE OR NO RAIN IS EXPECTED THROUGH THIS PERIOD AS WELL. NO CHANGES TO CURRENT WARNINGS AND ADVISORIES EXCEPT TO EXTEND THE SOUTH PLATTE CANYON WARNING THROUGH THE WEEKEND. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GIMMESTAD LONG TERM...RTG AVIATION...GIMMESTAD HYDROLOGY...GIMMESTAD
Hazardous weather outlook, Jun 19, 11:10 AM MDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1110 AM MDT FRI JUN 19 2015 COZ030>051-201715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT IT WILL BE A MOSTLY SUNNY AND HOT OVER ALMOST ALL OF NORTH CENTRAL AND NORTHEAST COLORADO. AN ISOLATED THUNDERSTORM COULD DEVELOP OVER THE FAR NORTHEAST PLAINS LATE THIS AFTERNOON AND EVENING...MAINLY EAST OF A STERLING TO AKRON LINE. THOSE STORMS COULD PRODUCE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH. THE WARM TEMPERATURES WILL CONTINUE THE MOUNTAIN SNOWMELT WITH RIVERS REMAINING HIGH. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE OVER THE DESERT SOUTHWEST...ALLOWING FOR A DRY WESTERLY FLOW OVER COLORADO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY IT WILL BE MOSTLY DRY AND WARM UNTIL MID WEEK...THEN THERE WILL BE A LITTLE BETTER CHANCE OF THUNDERSTORMS AND SLIGHTLY COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Areal Flood Warnings in Colorado, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.